Home  >  FDA  >  Low Testosterone Supplement Injuries

Low Testosterone Supplement Injuries

Posted on Tuesday, March 11th, 2014 at 11:24 am    

Men are increasing prescribed low testosterone or “low T” supplements to assist conditions such as loss of energy, muscle mass, sexual performance, strength and for increased moodiness.  Low T supplements can be in a variety of forms such as patches, gels, pills and even injections.   The variety of forms of Low T is extraordinary as trip to your neighborhood pharmacy will show, http://www.walgreens.com/q/testosterone+supplements

Over the past decade, prescriptions for Low T supplements increased over 500% as awareness and advertising for these pharmaceutical supplements have increased.

These pharmaceutical supplements, however, are not without risks.  The conditions causing the symptoms of low testosterone are often part of the normal part of aging and may or may not require pharmaceutical intervention.   Problems with Low T supplements arise because they have been show to increase heart attacks, strokes, Deep Vein Thrombosis (DVT), pulmonary embolisms, blood clots, and even death in the men taking them.  The FDA has issued the following safety alert, http://www.fda.gov/drugs/drugsafety/ucm383904.htm

One study showed the following about the risks of men taking Low T supplements, http://www.plosone.org/article/info%3Adoi%2F10.1371%2Fjournal.pone.0085805

 

The manufactures of Low T supplements need to fairly and adequately warn users of their products about the dangers and risks associated with using them.